Kodai Mathematical Journal

Zariski-van Kampen theorems for singular varieties—an approach via the relative monodromy variation

Christophe Eyral and Peter Petrov

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The classical Zariski-van Kampen theorem gives a presentation of the fundamental group of the complement of a complex algebraic curve in $\mathbf{P}^2$. The first generalization of this theorem to singular (quasi-projective) varieties was given by the first author. In both cases, the relations are generated by the standard monodromy variation operators associated with the special members of a generic pencil of hyperplane sections. In the present paper, we give a new generalization in which the relations are generated by the relative monodromy variation operators introduced by D. Chéniot and the first author. The advantage of using the relative operators is not only to cover a larger class of varieties but also to unify the Zariski-van Kampen type theorems for the fundamental group and for higher homotopy groups. In the special case of non-singular varieties, the main result of this paper was conjectured by D. Chéniot and the first author.

Article information

Source
Kodai Math. J., Volume 42, Number 1 (2019), 75-98.

Dates
First available in Project Euclid: 19 March 2019

Permanent link to this document
https://projecteuclid.org/euclid.kmj/1552982507

Digital Object Identifier
doi:10.2996/kmj/1552982507

Mathematical Reviews number (MathSciNet)
MR3934614

Zentralblatt MATH identifier
07081614

Citation

Eyral, Christophe; Petrov, Peter. Zariski-van Kampen theorems for singular varieties—an approach via the relative monodromy variation. Kodai Math. J. 42 (2019), no. 1, 75--98. doi:10.2996/kmj/1552982507. https://projecteuclid.org/euclid.kmj/1552982507


Export citation